Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 8, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 15, 2019, 3:00 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 15, 2019, 8:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2019, 3:00 AM EDT (07:00 UTC)
- In effect from
- Jun 15, 2019, 8:00 AM EDT
- Expired
- Jun 15, 2019, 6:42 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
355 WHUS41 KGYX 150700 CFWGYX Coastal Hazard Message National Weather Service Gray ME 300 AM EDT Sat Jun 15 2019 ...THE DANGERS OF COLD WATER... .Sunshine, along with warm temperatures will bring many people out to engage in outdoor activities on and near the ocean. It is important to remember that the ocean is still very cold. Water temperatures in the lower 50s are dangerous and can be deadly for those unprotected or unprepared for the conditions. MEZ023>028-NHZ014-160000- /O.NEW.KGYX.BH.S.0008.190615T1200Z-190616T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 300 AM EDT Sat Jun 15 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * TIMING...From 8 AM EDT this morning through this evening. * Location...The Midcoast and Southwest coast of Maine as well as the New Hampshire Seacoast. * Beach Hazard...Warm air temperatures in the lower and mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower and mid 50s. * Winds...Southerly 10 to 15 MPH. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Schwibs
1 follow-up statement
607 WHUS41 KGYX 152242 CFWGYX Coastal Hazard Message National Weather Service Gray ME 642 PM EDT Sat Jun 15 2019 MEZ023>028-NHZ014-152345- /O.CAN.KGYX.BH.S.0008.000000T0000Z-190616T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 642 PM EDT Sat Jun 15 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Gray has cancelled the Beach Hazards Statement. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 14, 10:36 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 14, 10:36 PM EDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Gray ME 1036 PM EDT Fri Jun 14 2019 .SYNOPSIS... Showers and isolated thunderstorms will lift out of the area this evening as we start our brief drying out. Saturday looks to be mild, sunny, and dry, but it does not last long. A cold front will drop towards the area by early Sunday. Showers will accompany the front and southern New Hampshire may even hear a rumble or two of thunder. That front will become stationary to our south Monday and remain nearby through midweek. While much of the time may be dry, we cannot rule out a chance for showers during that time. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... 1030 PM...Other than the chance for a spkl or two in the mtns thru midnight should be a dry night. Some clearing is expected as well but should enough SW flow to prevent fog in all but the sheltered valleys. Lows will range from upper 40s to mid 50s. 715 PM...A few convective showers crossing the far ern zones attm, which may produce a brief downpour through 00Z. Otherwise, a few lighter showers possible in the mtns through the evening, but these will wind down by midnight. Previously...Scattered showers are moving through the area associated with a weak trough. While a bit of thunder has developed across Somerset county most of the region had too much cloud cover through the morning hours for substantial convective development. Expect the scattered showers and thunderstorms to move through the region and decrease after 10pm. Sharp back edge on satellite to the cloud cover should move into our region by morning, but with clouds most of the night do not expect much in the way of radiational cooling and temperatures will remain in low 50s across most of the area. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... A brief ridge builds in on Saturday with mostly clear skies Some afternoon convective build up is possible as the warming temperatures combined with dewpoints in the upper 50s will provide some weak instability. This will not be enough for any sort of widespread showers. Showers will hold off until late Saturday night when an approaching front currently over the Great lakes pushes eastwards bringing overnight showers. && .LONG TERM /SUNDAY THROUGH FRIDAY/... The extended remains broad trofing to zonal flow across the Northeast...and so we will be at the mercy of frequent chances of showers driven by convection to our W. Due to the mesoscale aspect of convection...nailing down a binary yes/no time for rain is difficult at best. If the boundary remains farther N there is a higher chance convective complexes may track along it...or if the boundary makes it farther S we will reside closer to the upper low and be subject to afternoon diurnal convection. The multi- model consensus has rather high PoP thru the early part of the week...but much of this is likely due to high QPF values in convection. So I have preferred to lower PoP across the board to chance or slight chance. As regions and tracks of convection become more apparent later shifts can increase PoP again. Also with the boundary remaining S of the forecast area we will keep temps in the 70s and just about spot on normal for this time of year. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... Short Term /through Saturday/... Scattered to broken cloud deck generally near 5000ft remains across much of the area with a few pockets of MVFR to the east. A few isolated showers may impact mountain terminals over the next few hours. Expect cloud cover to decrease as a sharp clearing line associated with the backside of the upper level disturbance moves through from the west with VFR conditions holding through Saturday night. Long Term...Expect generally VFR condition to prevail thru midweek. Cold front will drop thru the forecast area Sun...with local MVFR or lower in any heavier convection. TSRA chances look confined to far Srn NH...and even then is a low probability chance. Depending on how far S the front can push...SHRA may linger across Srn and coastal terminals...but again only local MVFR or lower expected. && .MARINE... Short Term /through Saturday/... Winds and seas have subsided and the Small Craft Advisory is cancelled. A few gust to 20kts are expected on the outer waters as the upper level trough moves through this afternoon however expect decreasing cloud cover to allow conditions to stabilize and winds to calm overnight. With a weak ridge of high pressure moving in to start the weekend expect conditions to remain below SCA through the weekend. Long Term...With frontal boundary settling just to the S of the waters winds and seas will diminish and generally remain below SCA thresholds thru the period. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Cempa/Curtis SHORT TERM...Curtis LONG TERM...Legro AVIATION...Curtis/Legro MARINE...Curtis
Hazardous weather outlook, Jun 14, 3:12 PM EDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 312 PM EDT Fri Jun 14 2019 MEZ007>009-012>014-018>028-NHZ001>015-151915- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 312 PM EDT Fri Jun 14 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A warm and dry day is expected on Saturday. However inland and coastal water temperatures remain in the 50s. If widespread air temperatures reach the 70s, cold water and beach hazard statements may be necessary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-151915- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 312 PM EDT Fri Jun 14 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:00 AM EDT | Small Craft Advisory | GYX | 32 hr |
Nearby
Beach Hazards Statements in Maine, 2019Beach Hazards Statements in New Hampshire, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.